Alert archive / Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 10, NWS Blacksburg, VA

April 12, 2013Pittsylvania County, City of Danville, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 12, 2013, 5:15 AM EDT for Pittsylvania County, City of Danville, Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2013, 5:15 AM EDT (09:15 UTC)
Expired
Apr 12, 2013, 5:45 AM EDT
In force
30 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties City of Danville, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 9.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2013-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2013-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WUUS51 KRNK 120915
SVRRNK
VAC143-590-120945-
/O.NEW.KRNK.SV.W.0010.130412T0915Z-130412T0945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 AM EDT FRI APR 12 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA...
  EXTREME SOUTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 545 AM EDT

* AT 510 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS 
  STORM WAS LOCATED NEAR WESTOVER HILLS...OR 3 MILES WEST OF 
  DANVILLE CITY...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLAIRS...                        DANVILLE CITY...
  RINGGOLD...                      DANVILLE AIRPORT...
  WESTOVER HILLS...                KEELING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. A 
TORNADO MAY DEVELOP. ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE 
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING 
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY 
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND 
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE 
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3666 7959 3676 7918 3659 7920 3654 7922
      3654 7932 3654 7954
TIME...MOT...LOC 0914Z 242DEG 33KT 3658 7948 

$$

RS
1 follow-up statement
325 
WWUS51 KRNK 120940
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
540 AM EDT FRI APR 12 2013

VAC590-143-120950-
/O.EXP.KRNK.SV.W.0010.000000T0000Z-130412T0945Z/
PITTSYLVANIA VA-CITY OF DANVILLE VA-
540 AM EDT FRI APR 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR 
EXTREME SOUTHERN PITTSYLVANIA COUNTY AND THE CITY OF DANVILLE WILL 
EXPIRE AT 545 AM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE 
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING 
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY 
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND 
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE 
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3666 7959 3676 7918 3659 7920 3654 7922
      3654 7932 3654 7954
TIME...MOT...LOC 0940Z 242DEG 33KT 3658 7948 

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:45 AM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Apr 12, 3:45 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 AM EDT FRI APR 12 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE EAST ACROSS THE MID ATLANTIC REGION
TODAY. THIS FRONT WILL MOVE OFF THE COAST TONIGHT. HIGH PRESSURE
CONTROLS THE WEATHER SATURDAY BUT ANOTHER DISTURBANCE ARRIVES BY
THE SUNDAY NIGHT.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 325 AM EDT FRIDAY...

CONVECTIVE LINE IS STEADILY CROSSING THE ALLEGHANY HIGHLANDS SOUTH
INTO THE NC FOOTHILLS...AND SHOULD BE EAST OF THE BLUE RIDGE BY 10-
12Z. THE SLOWER SOLUTION TO THE MODELS SEEMS TO BE WORKING BEST
WHICH FAVORS A NAM/ECMWF BLEND. STILL SHOULD SEE SOME KICK EAST OF
THE CWA ONCE THE UPPER WAVE PASSES BY AROUND 12Z. ISSUES THIS
MORNING WILL BE EMBEDDED CELLS THAT COULD BRING A GUST OVER 50 MPH
AND POTENTIAL FOR ISOLATED TORNADO MAINLY SOUTH OF THE VA/NC BORDER
FROM DANVILLE VA EAST UNTIL ABOUT 12-14Z. THEN THREAT SHOULD BE
MAINLY EAST OF THE AREA WITH LINGER SHOWERS/TSRA IN THE PIEDMONT AND
DRYING TAKING PLACE FROM THE SOUTHWEST AS DRY SLOT FOLLOWS THE
SHORTWAVE AS SEEN ON WV LOOP ACROSS TN.

8H TEMPS STARTING OUT IN THE +8 WEST TO +13 EAST RANGE WILL FALL TO
ZERO TO +5C BY MIDNIGHT. TODAY THOUGH...THE TEMPS SHOULD STAY MILD
AS WE ARE SITUATED STILL IN SW FLOW ALOFT BEFORE THE MAIN UPPER
TROUGH PUSHES ACROSS TONIGHT. HIGHS WILL BE DETERMINED ON THE EXTENT
OF CLOUDS...BUT MOST AREAS WEST OF THE PIEDMONT WILL BE CLEARING OUT
BY MIDDAY AND SHOULD BE IN THE 60S...WITH POTENTIAL FOR 70S GIVEN
THE MILD START THIS MORNING. APPEARS THE EAST WILL BE HANGING ONTO
SOME CLOUDS LONGER BUT SHOULD STILL PUSH 80 EAST OF DANVILLE/LYH.

TONIGHT...HIGH PRESSURE STARTS TO SHIFT EWD ACROSS THE TN VALLEY
WHILE THE SHORTWAVE EXITS TO THE NORTHEAST. NOT IMPRESSED WITH
UPSLOPE PRECIP CHANCES WITH THE AREA WEST OF LWB MAYBE GETTING SOME
SPRINKLES OR FLURRIES. KEPT TEMPS CLOSE TO THE PREVIOUS FORECAST OF
30S WEST TO 40S EAST.

SATURDAY LOOKS DRY AND MILD WITH HIGHS RANGING FROM THE UPPER
50S/LOWER 60S WEST TO THE LOWER 70S EAST.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 340 AM EDT FRIDAY...

DUE TO HEAVY LOAD ON THE NEAR TERM OF THE FORECAST...NO CHANGES
WERE MADE TO THIS PERIOD.

DIMINISHING WINDS SATURDAY NIGHT INTO SUNDAY AS HIGH PRESSURE
PASSES OVHD. COOLEST MORNING APPEARS THAT IT WILL BE SUNDAY
MORNING WITH FROST POSSIBLE...ESP IN THE MOUNTAIN VALLEYS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 745 PM EDT THURSDAY...

SOUTHERLY FLOW RETURNS NEXT WEEK AS HIGH PRESSURE BUILDS OVER THE
SOUTHEASTERN STATES. THERE IS THE POTENTIAL FOR REPEAT WARMTH AS 85H
TEMPS CLIMB BACK ABOVE 10 DEG C...ALTHOUGH SUBTLE DIFFERENCES IN THE
PATTERN MAY PRODUCE MORE CLOUD COVER AND TEMPER THE OVERALL
TEMPERATURE MAGNITUDE. FOR MONDAY THERE IS A SOUTHERN STREAM SHORT
WAVE THAT IS PROGGED TO MOVED EAST ACROSS THE SOUTHEAST STATES. THIS
FEATURE MAY CAST SOME CLOUD COVER OUT WAY DURING THE DAY MONDAY
ASSOCIATED WITH SCATTERED SHOWERS.

THE REST OF THE WEEK WE WILL BE SITUATED JUST SOUTH OF A EAST-WEST
NEARLY STATIONARY FRONTAL BOUNDARY. A WEAK COLD FRONT IS FORECAST
TO DROP SOUTH THROUGH THE GREAT LAKES MONDAY...SETTLING INTO THE
OHIO VALLEY AND NORTHERN MID-ATLANTIC TUESDAY. PROXIMITY OF THIS
FRONT WILL BE KEY IN HOW MUCH CLOUD COVER WE EXPERIENCE MID
WEEK...THE GFS BRINGING THIS FEATURE ALL THE WAY DOWN TO I-64...AND
THE ECMWF HANGING IT UP NORTH OF THE MASON-DIXON.  ATTM WILL SKEW
FORECAST TEMPERATURES TO THE WARMER SIDE OF NORMAL BY AT LEAST 15
DEGREES...WHICH FAVORS MORE OF A GFS SOLUTION.  IF THE ECMWF TURNS
OUT TO BE CORRECT THEN WE WILL NEED TO ADJUST THE NUMBERS UPWARD
CLOSER TO WHAT JUST TOOK PLACE THIS PAST WEEK.

CAN'T RULE OUT SOME WIDELY SCATTERED SHOWERS DURING THE WEEK PER
INCREASING INSTABILITY RESULTING FROM THE WARMER TEMPS AND HIGHER
DEWPOINTS...BUT ANY SIGNIFICANT WIDESPREAD WETTING SHOULD HOLD OFF
UNTIL THE END OF NEXT WEEK WHEN ANOTHER LONG WAVE TROF AND
ASSOCIATED STRONG SFC FRONT WORKS ITS WAY ACROSS THE CONUS REACHING
OUR FCST AREA IN THE THURSDAY/FRIDAY TIME FRAME.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
AS OF 135 AM EDT FRIDAY...

CONTINUE TO SEE MODERATE TO HEAVY SHOWERS WITH EMBEDDED
THUNDERSTORMS FROM THE BLUE RIDGE WEST THIS MORNING. THE TERMINALS
WILL BE STAYING SUB VFR MOST OF THE TIME WITH LOCAL IFR OR WORSE
POSSIBLE IN THE HEAVY DOWNPOURS. AM GOING TO KEEP CONDITIONS IN
THE SUB VFR RANGE AND TAKING IT DOWN TO SUB VFR AT LYH/DAN BETWEEN
08-09Z..AS THE LINE OF SHOWERS SHOULD BE THERE BY THEN. OVERALL
THE TIMING IS A LITTLE SLOWER WITH THE FRONT SO WINDS STAY
SOUTHERLY AND GUSTY EVEN OUTSIDE THE HEAVIER RAINS THROUGH THE
MORNING. WILL SEE WINDS FINALLY SHIFT TO THE SOUTHWEST AT BLF/LWB
IN THE 10-12Z TIME FRAME...THEN WEST AFTER 15Z. DURING THIS TIME
THINGS DRY OUT AND CIGS RISE AND EVENTUALLY SCATTER OUT. BCB/ROA
WILL SEE WINDS SHIFT TO THE SOUTHWEST 12-14Z THEN WEST
15-18Z...GOING TO VFR DURING THIS TIME. THE FRONT WILL BE IN THE
LYH/DAN AREA TIL 18Z SO WILL SEE THEM FINALLY DRY OUT AROUND
MIDDAY AS MOST OF THE DEEPER MOISTURE SHIFTS TO THE COAST. WINDS
SHIFT TO THE SW TO WEST THERE FROM 16-19Z.

CONFIDENCE IS HIGH ON SLOWER TIMING OF THE FRONT...WITH MODERATE
CONFIDENCE ON CIGS/VSBYS. AGAIN TIME WINDOWS FOR IFR OR WORSE WILL
BE SMALL...LESS THAN 1 HOUR IN HEAVIER RAIN SO WILL HAVE TO PUT IN
TEMPO GROUPS AS NEEDED OR AMEND.

HIGH PRESSURE WILL BUILD INTO THE AREA LATE FRIDAY AFTERNOON.

HIGH CONFIDENCE OF VFR CONDITIONS AT ALL TAF LOCATIONS THROUGH
SUNDAY. THE NEXT DISTURBANCE MOVES IN MONDAY AND TUESDAY BRINGING
A SLIGHT CHANCE OF PRECIPITATION AND BRIEF PERIODS OF MVFR
CONDITIONS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF/WP
NEAR TERM...WP
SHORT TERM...PM
LONG TERM...PM
AVIATION...AMS/NF/WP
Hazardous weather outlook, Apr 12, 4:26 AM EDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 AM EDT FRI APR 12 2013

NCZ005-006-VAZ044>047-058-059-130830-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
426 AM EDT FRI APR 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF HEAVY SHOWERS AND THUNDERSTORMS WILL PASS ACROSS THE
AREA THIS MORNING. GUSTY TO POTENTIALLY DAMAGING WINDS CAN BE
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045-
130830-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER-
426 AM EDT FRI APR 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 12, 1:48 AM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
148 AM EDT FRI APR 12 2013

NCZ001>003-018-019-VAZ010>013-015-016-120645-
SURRY NC-WATAUGA NC-WILKES NC-ALLEGHANY NC-ASHE NC-GILES VA-BLAND VA-
CARROLL VA-GRAYSON VA-WYTHE VA-PULASKI VA-
148 AM EDT FRI APR 12 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHEASTERN WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
  NORTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...
  ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
  SOUTHEASTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
  GILES COUNTY IN SOUTHWEST VIRGINIA...
  EASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA...
  CARROLL COUNTY IN SOUTHWEST VIRGINIA...
  GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
  WYTHE COUNTY IN SOUTHWEST VIRGINIA...
  PULASKI COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 245 AM EDT

* AT 143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
  FROM BLAND TO AHO...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH
  OF WYTHEVILLE TO BLOWING ROCK...AND MOVING NORTHEAST AT 25 MPH.

* WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  DEEP GAP...                      ALLISONIA...
  PULASKI...                       WYTHEVILLE...
  BLAND...                         GALAX CITY...
  POPLAR HILL...                   PEARISBURG...
  HILLSVILLE...                    DUBLIN...
  MC GRADY...                      NARROWS...
  WILBAR...                        SPARTA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3612 8163 3675 8132 3677 8126 3681 8128
      3727 8105 3729 8096 3746 8057 3725 8057
      3723 8061 3718 8058 3695 8058 3693 8064
      3686 8058 3666 8059 3660 8063 3655 8060
      3611 8154
TIME...MOT...LOC 0543Z 235DEG 24KT 3707 8107 3616 8158

AS
Special weather statement, Apr 12, 3:48 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 AM EDT FRI APR 12 2013

NCZ003>005-VAZ032-033-043-120845-
STOKES NC-SURRY NC-ROCKINGHAM NC-FRANKLIN VA-PATRICK VA-HENRY VA-
348 AM EDT FRI APR 12 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHWESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  PATRICK COUNTY IN SOUTHWEST VIRGINIA...
  HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 445 AM EDT

* AT 344 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A STRONG THUNDERSTORM NEAR WESTFIELD...OR 4 MILES
  SOUTHWEST OF FRANCISCO...MOVING NORTHEAST AT 45 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MARTINSVILLE CITY...             SYDNORSVILLE...
  ROCKY MOUNT...                   SPENCER...
  ARARAT...                        AXTON...
  BASSETT...                       FERRUM...
  FRANCISCO...                     PILOT MOUNTAIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3627 8045 3655 8062 3660 8062 3665 8055
      3665 8049 3670 8046 3711 7974 3663 7969
      3654 7972 3654 7969
TIME...MOT...LOC 0744Z 241DEG 39KT 3647 8044

AS
Special weather statement, Apr 12, 4:41 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 AM EDT FRI APR 12 2013

NCZ005-006-VAZ044-120945-
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-
441 AM EDT FRI APR 12 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 545 AM EDT

* AT 440 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
  FROM RIDGEWAY TO BELEWS CREEK...OR ALONG A LINE EXTENDING FROM 7
  MILES SOUTHEAST OF SPENCER TO WALNUT COVE...AND MOVING EAST AT 35
  MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  MAYFIELD...                      PROVIDENCE...
  DANVILLE CITY...                 BLAIRS...
  EDEN...                          REIDSVILLE...
  PROSPECT HILL...                 WENTWORTH...
  JERICHO...                       YANCEYVILLE...
  CAMP SPRINGS...                  GATEWOOD...
  PELHAM...                        RINGGOLD...
  WESTOVER HILLS...                DANVILLE AIRPORT...
  DRAPER...                        CASCADE...
  AIKEN SUMMIT...                  OREGON HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3626 8001 3654 7982 3654 7972 3662 7970
      3675 7918 3655 7922 3654 7917 3624 7916
      3625 7953 3624 7961
TIME...MOT...LOC 0840Z 256DEG 32KT 3657 7991 3623 8010

RS
Local storm report, Apr 12, 4:53 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
453 AM EDT FRI APR 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     TSTM WND DMG     4 WSW PILOT MOUNTAIN    36.37N 80.54W
04/12/2013                   SURRY              NC   911 CALL CENTER

            A LARGE TREE WAS BLOWN DOWN AND WAS BLOCKING HIGHWAY 268.

0330 AM     TSTM WND DMG     2 WNW ARARAT            36.41N 80.60W
04/12/2013                   SURRY              NC   911 CALL CENTER

            A LARGE TREE WAS BLOWN DOWN NEAR THE INTERSECTION OF
            LITTLE MOUNTAIN CHURCH ROAD AND CREED ROAD.

&&

16
Special weather statement, Apr 12, 4:55 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
455 AM EDT FRI APR 12 2013

VAZ033>035-044-045-121000-
CAMPBELL VA-FRANKLIN VA-PITTSYLVANIA VA-AMHERST VA-BEDFORD VA-
455 AM EDT FRI APR 12 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CAMPBELL COUNTY IN CENTRAL VIRGINIA...
  EAST CENTRAL FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  EXTREME NORTHERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHEASTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
  SOUTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 600 AM EDT

* AT 453 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING A LINE OF HEAVY RAIN ALONG A LINE EXTENDING FROM BEDFORD
  CITY TO PENHOOK...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF
  MONTVALE TO 10 MILES NORTHEAST OF SYDNORSVILLE...AND MOVING
  NORTHEAST AT 45 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS LINE.

* LOCATIONS IMPACTED INCLUDE...
  LYNCHBURG CITY...                EVINGTON...
  FOREST...                        BEDFORD CITY...
  HUDDLESTON...                    AMHERST...
  HURT...                          RUSTBURG...
  PENHOOK...                       ELON...
  MADISON HEIGHTS...               BOCOCK...
  LYNCHBURG AIRPORT...             TIMBERLAKE...
  GOODE...                         BOONSBORO...
  HODGES...                        ALTAVISTA...
  FALCONERVILLE...                 NEW GLASGOW...

LAT...LON 3747 7898 3743 7902 3739 7899 3716 7904
      3692 7973 3738 7955 3767 7897 3763 7894
TIME...MOT...LOC 0853Z 232DEG 41KT 3738 7953 3697 7970

RS
Local storm report, Apr 12, 5:04 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 AM EDT FRI APR 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     TSTM WND DMG     3 NW HILLSVILLE         36.79N 80.77W
04/12/2013                   CARROLL            VA   EMERGENCY MNGR

            CARROLL COUNTY EMERGENCY MANAGEMENT REPORTED A FEW HOMES
            DAMAGED BY STRONG WINDS. A BARN WAS SEVERELY DAMAGED AND
            A STORAGE SHED WAS PUSHED INTO A HOME.

&&

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 11:18 PM EDTSpecial Weather StatementRNKFloyd42 min
Apr 12, 12:56 AM EDTSpecial Weather StatementRNKBland, Smyth, Tazewell, Wythe49 min
Apr 12, 1:48 AM EDTSpecial Weather StatementRNKCarroll, Giles, Grayson, Pulaski, Wythe, City of Galax57 min
Apr 12, 3:48 AM EDTSpecial Weather StatementRNKFranklin, Henry, Patrick, City of Martinsville57 min
Apr 12, 4:23 AM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania, City of Martinsville67 min
Apr 12, 4:41 AM EDTSpecial Weather StatementRNKCity of Danville64 min
Apr 12, 4:55 AM EDTSpecial Weather StatementRNKBedford, Campbell, City of Lynchburg65 min
Apr 12, 5:39 AM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell66 min
Apr 12, 5:44 AM EDTSpecial Weather StatementRNKCharlotte, Halifax61 min
Apr 12, 6:47 AM EDTSpecial Weather StatementRNKCharlotte28 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.